... has me taking 100 mg Topamax and 25 mg amitriptyline to prevent migraine frequency. I also take Axert to manage the pain of migraines, since OTC meds do not help at all (even hydrocodone does not help). The last severe migraine I had lasted for 2 months straight. Now they are less frequent, but the pain still gets so severe that it hurts to lay my head on my pillow. Is this normal?
I checked on the interaction site about these meds. Is there a possibility this "Major" interaction might be the cause of the migraines?
Applies to: amitriptyline, Topamax (topiramate)
MONITOR CLOSELY: Certain drugs such as carbonic anhydrase inhibitors and drugs with anticholinergic activity (e.g., antihistamines, antispasmodics, neuroleptics, phenothiazines, skeletal muscle relaxants, tricyclic antidepressants, disopyramide) may potentiate the risk of oligohidrosis and hyperthermia associated occasionally with the use of topiramate, particularly in pediatric patients. These agents may alter electrolyte and fluid balance (carbonic anhydrase inhibition), inhibit peripheral sweating mechanisms (anticholinergic effect), and/or interfere with core body temperature regulation in the hypothalamus (neuroleptics and phenothiazines), resulting in the inability to adjust to temperature changes, especially in hot weather. Also, agents with anticholinergic activity frequently cause drowsiness and other central nervous system-depressant effects, which may be additively or synergistically increased in patients also treated with topiramate.
MANAGEMENT: Caution is advised when topiramate is prescribed with other drugs that predispose patients to heat-related disorders, including carbonic anhydrase inhibitors and drugs with anticholinergic activity. Patients, particularly pediatric patients, should be monitored closely for evidence of decreased sweating and increased body temperature, especially in warm or hot weather. Proper hydration before and during vigorous activities or exposure to warm temperatures is recommended. Patients (or their guardians or caregivers) should contact their physician immediately if they are not sweating as usual, with or without a fever. Ambulatory patients treated with topiramate and agents with anticholinergic activity should also be made aware of the possibility of additive CNS effects (e.g., drowsiness, dizziness, lightheadedness, confusion) and counseled to avoid activities requiring mental alertness until they know how these agents affect them.
I think it is too much, to many chemicals in your body.
I take topamax--- severe migraines. I take 75mg pm and 50 mg am.
Ask him if you can increase the dose of topamax ( you are on a very low dose) and ask him if you can stop taking all the otc meds.
Well with regards to the pillow , I get you, because sometimes even though I taken the med combined with klonopin... the only way it goes away is when I sleep, I only sleep for like 45min., I suffer from insomnia .I am as you know BP, and my tendency is to be more manic than depressive.
I hope I have been of some help.-
All the best
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Is it fairly normal for a doctor to put a person on three different prescriptions to treat migraine?
Posted 24 Jul 2010 • 7 answers
Posted 17 Mar 2011 • 1 answer
Posted 3 Aug 2015 • 1 answer
Posted 22 Aug 2016 • 0 answers
Posted 1 Sep 2016 • 0 answers